MAUDE Adverse Event Report: ALCON GRIESHABER AG DIATHERMY PROBE DSP; UNIT, PHACOFRAGMENTATION, ACCESSORY, PROBE

ALCON GRIESHABER AG DIATHERMY PROBE DSP; UNIT, PHACOFRAGMENTATION, ACCESSORY, PROBE
Catalog Number 339.31
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing for evaluation.Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported a diathermy tip failed to coagulate during surgery.An alternate diathermy probe was obtained in order to complete the procedure.There was no patient harm.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number, indicates that the product was processed and released according to the product¿s acceptance criteria.Sample received, in opened original packaging with cover foil.An electrical conductibility measurement was performed.And recognized that the outer pole did not have appropriate contact.A visual inspection showed, a strongly deformed needle.Base on this investigation customer complaint is confirmed.In production a 100% inspection of the instrument is performed, which would identify defect contact points.Since the instrument passed this test, the contact must have been affected later.But this cannot be determined anymore.The root cause was unable to be verified, as no signs were found indicating the cause of insufficient contact.A manufacturing or design related root cause for the damage of the complained device has not been identified.This complaint has been reviewed, and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
DIATHERMY PROBE DSP
Common Device Name
UNIT, PHACOFRAGMENTATION, ACCESSORY, PROBE
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12527230
Report Number3003398873-2021-00072
Device Sequence Number17141220
Product Code HQC
UDI-Device Identifier07612717071384
UDI-Public07612717071384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number339.31
Device Lot NumberF193237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown